Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 66, NWS Des Moines, IA

April 16, 2017Mahaska County, Marion County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 16, 2017, 12:00 AM CDT for Mahaska County, Marion County, Iowa. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2017, 12:00 AM CDT (05:00 UTC)
Expired
Apr 16, 2017, 12:30 AM CDT
In force
30 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Mahaska County, IA, Marion County, IA

The radar

The Des Moines radar (KDMX), 78 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 12:05 AM CDTHAIL 13 Sw Pella, IATIME ESTIMATED BY RADAR.
Apr 16, 12:08 AM CDTHAIL 1.252 S Pella, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 5:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

220 
WUUS53 KDMX 160500
SVRDMX
IAC123-125-160530-
/O.NEW.KDMX.SV.W.0066.170416T0500Z-170416T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1200 AM CDT SUN APR 16 2017

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Northeastern Marion County in south central Iowa...
  Northwestern Mahaska County in south central Iowa...

* Until 1230 AM CDT.

* At 1159 PM CDT, a severe thunderstorm was located near Lake Red
  Rock, or near Pella, moving east at 40 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Pella, Knoxville, Lake Red Rock, Harvey, Leighton, Pella Municipal
  Airport and Elk Rock State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4132 9308 4143 9307 4144 9272 4127 9273
TIME...MOT...LOC 0459Z 272DEG 35KT 4138 9298 

HAIL...1.25IN
WIND...60MPH
 
$$

Donavon
2 follow-up statements
546 
WWUS53 KDMX 160506
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1206 AM CDT SUN APR 16 2017

IAC123-125-160530-
/O.CON.KDMX.SV.W.0066.000000T0000Z-170416T0530Z/
Marion IA-Mahaska IA-
1206 AM CDT SUN APR 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN MARION AND NORTHWESTERN MAHASKA COUNTIES...

At 1206 AM CDT, a severe thunderstorm was located near Pella, moving
east at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Pella, Lake Red Rock, Harvey, Leighton and Pella Municipal Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4131 9302 4143 9300 4144 9272 4127 9273
TIME...MOT...LOC 0506Z 275DEG 33KT 4136 9290 

HAIL...1.25IN
WIND...60MPH
 
$$

Donavon
406 
WWUS53 KDMX 160521
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1221 AM CDT SUN APR 16 2017

IAC123-125-160531-
/O.EXP.KDMX.SV.W.0066.000000T0000Z-170416T0530Z/
Marion IA-Mahaska IA-
1221 AM CDT SUN APR 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
NORTHWESTERN MAHASKA COUNTIES WILL EXPIRE AT 1230 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 4131 9302 4143 9300 4144 9272 4127 9273
TIME...MOT...LOC 0521Z 272DEG 35KT 4136 9273 

$$

Donavon

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:47 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 15, 6:47 PM CDT, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
647 PM CDT Sat Apr 15 2017

...Updated Aviation Discussion...

.SHORT TERM.../Tonight through Sunday/
Issued at 353 PM CDT Sat Apr 15 2017

Message of the Day: Strong to Severe Thunderstorm Potential
Hazards: Lightning, Large Hail, Damaging Winds
Confidence: Medium

Experimental GOES 16 vis/water vapor data picking up on small-scale
MCV across northern Iowa...moving out of our area. Though uncapped,
not enough energy/instability to push storms to severe levels across
our north in the near-term. Clouds associated with this MCV have
helped gunk up the warm sector all day...effectively nullifying any
differential heating support. Subjective 20z sfc analysis places
the initial trough axis boundary across NW Iowa into SE
Nebraska...and shows another meso-low located over SE Nebraska. It
is almost starting to appear as if any threat for severe wx will
be driven by this low. SPC Mesoanalysis showing the best support
of svr wx being drawn up with the instability axis associated
low. 0-6km MUCAPE values reach around 2500 J/kg and there appears
to be a pocket of 40 to 50 kt effective bulk shear being drawn
into far southern/SW IA. Additionally, SPC mesoanalysis shows a
surge of 8 to 8.5 C/km mid-level lapse rates. Low-level lapse
rates are generally minimal...struggling to exceed 6 to 7 C/km.
DCAPE values touch 1000 J/KG, and SPC Mesoanalysis points to
elevated 0-1km effective helicity...though LCL heights are close
to 1000m which is borderline. In all, am really focusing on far
southern/SW Iowa for any severe threat. All modes cannot be ruled
out, though large hail easily seems to be the primary threat.

By 09z Sun, precip generally looks to be east of our area, with high
pressure, notable dry air entrainment, and large-scale subsidence
being ushered in advance of this sfc high. Sunday looks to be a very
sunny day, with temperatures solidly in the 60s and gradually
decreasing winds.

.LONG TERM.../Sunday night through Saturday/
Issued at 353 PM CDT Sat Apr 15 2017

Zonal flow Sunday night will evolve to weak ridging on Monday,
which will provide for plenty of sunshine and above normal
temperatures. Stayed close to initial guidance for highs with
850mb temperatures ranging from 7 to 10C with return southerly
flow winds across the state. Meanwhile, a shortwave trough that
arrived on the Northwest Coast Sunday night will move eastward
across the northern Rockies and be nearing the Red River of the
North by early Tuesday. At the surface, a cold front will approach
from the west. All models show that the cold front will pass
through the area on Tuesday likely in the afternoon or evening. If
it does pass during peak heating, this gives the best
opportunity for severe weather as there are steep low-level lapse
rates that would allow for strong updrafts along with low
freezing and wet bulb zero heights for possible hail growth.

While this cold front will clear rain chances for about 24 hours or
so, another potent shortwave will begin to approach late Wednesday
and early Thursday bringing showers and storms back into the state.
Rain amounts will average between 0.5 and 1.5 inches. This shortwave
will depart as a more amplified trough enters the Rockies and moves
onto the Plains late this week and early next weekend. Timing and
placement of the surface low differ between the Euro, GFS, and
Canadian with the consensus at this point being that the low
should stay south of Iowa. The best chance for any additional
rain, therefore, looks to be over the southeastern half of the
state. With continued chances of rain through next week, rivers
will continue to be monitored for possible rises that may
necessitate river flood watches and/or warnings. As for
temperatures, above normal temperatures early in the week will
transition in the wake of Tuesday's cold front downward and may be
below climatological values by late next week and early next
weekend.

&&

.AVIATION.../For the 00Z TAFS through 00Z Sunday evening/
Issued at 643 PM CDT Sat Apr 15 2017

Ongoing strong to severe storms may impact ALO and OTM TAF sites.
DSM, MCW, and FOD still could see a storm or two move across the
area but current radar trends, any convection remains well away
from these TAF sites to leave out any mention other than VCTS.
Certainly some brief IFR ceilings and visibility at ALO as the
line of storms moves east through 02z. MVFR ceilings are possible
behind the convection until around 06z. Winds mix enough Sunday
afternoon to mention gusts.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...Kotenberg
LONG TERM...Ansorge
AVIATION...Podrazik
Hazardous weather outlook, Apr 15, 3:55 PM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
355 PM CDT Sat Apr 15 2017

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-162100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
355 PM CDT Sat Apr 15 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

A few severe thunderstorms are possible late this afternoon and
into this evening. The primary threat is ping pong sized hail with
a lesser threat being damaging wind gusts to 60 mph and perhaps
an isolated tornado. Localized flash flooding is also a threat
where rainfall from Friday and Saturday morning have created
saturated soils, which could lead to increased runoff rates.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong thunderstorms are possible again early Tuesday into
Tuesday night. Additional thunderstorms are possible by later
Wednesday into early Thursday. Locally heavy rainfall is possible
with each event.

.SPOTTER INFORMATION STATEMENT...

Spotter may be needed later this evening. Reports of any severe
weather and rainfall amounts and their impacts would be greatly
appreciated.

Ansorge

In the hours before

Local storm report, Apr 15, 8:19 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
819 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             5 SW HUDSON             42.37N 92.52W
04/15/2017  E1.00 INCH       BLACK HAWK         IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY
            REPORTER.

&&
Local storm report, Apr 15, 8:26 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
826 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             MILO                    41.29N 93.44W
04/15/2017  E1.00 INCH       WARREN             IA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&
Local storm report, Apr 15, 10:03 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1003 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             PRAIRIE CITY            41.60N 93.24W
04/15/2017  E1.00 INCH       JASPER             IA   TRAINED SPOTTER

            PEA/DIME/QUARTER SIZED RIGHT NOW.

&&
Local storm report, Apr 15, 10:08 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1008 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             2 WSW WEST DES MOINES   41.56N 93.79W
04/15/2017  M1.00 INCH       DALLAS             IA   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL AT THE MILLS
            CIVIC PARKWAY AND STAGECOACH DRIVE.

&&
Special weather statement, Apr 15, 11:32 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1132 PM CDT SAT APR 15 2017

IAZ073>075-083>086-160545-
Wapello IA-Marion IA-Clarke IA-Lucas IA-Mahaska IA-Monroe IA-
Warren IA-
1132 PM CDT SAT APR 15 2017

...Strong Winds and Torrential Rainfall to Impact South Central
Iowa through 1245 AM CDT...

At 1126 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Monroe to 12 miles
northwest of Chariton to 6 miles south of Osceola. Movement was east
at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.
Torrential rainfall is occurring as rainfall rates of 3 to 4 inches
per hour at times can be expected through 1245 AM CDT. This may lead
to localized ponding and even flash flooding.

Locations impacted include...
Ottumwa, Oskaloosa, Pella, Knoxville, Chariton, Albia, Pleasantville,
New Sharon, Melcher-Dallas, Eddyville, Ottumwa Industrial Airport,
Knoxville Raceway, Lake Red Rock, Eldon, Fremont, Agency, Russell,
Lovilia, Beacon and University Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until midnight CDT for
south central and central Iowa.

LAT...LON 4090 9374 4150 9320 4151 9241 4116 9241
      4116 9218 4090 9218
TIME...MOT...LOC 0426Z 265DEG 37KT 4145 9318 4115 9347 4093 9374

Podrazik
Local storm report, Apr 15, 11:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1149 PM CDT SAT APR 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             PRAIRIE CITY            41.60N 93.24W
04/15/2017  E1.00 INCH       JASPER             IA   TRAINED SPOTTER

            PEA/DIME/QUARTER SIZED RIGHT NOW.

0927 PM     HAIL             2 WSW WEST DES MOINES   41.56N 93.79W
04/15/2017  M1.00 INCH       DALLAS             IA   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL AT THE MILLS
            CIVIC PARKWAY AND STAGECOACH DRIVE.

0909 PM     HAIL             3 S DIAGONAL            40.77N 94.34W
04/15/2017  E0.25 INCH       RINGGOLD           IA   PUBLIC

0837 PM     HAIL             1 WNW WAUKEE            41.61N 93.88W
04/15/2017  E0.25 INCH       DALLAS             IA   PUBLIC

            VIA TEXT MESSAGE.

0816 PM     HAIL             1 NNW GRIMES            41.70N 93.80W
04/15/2017  E0.25 INCH       POLK               IA   PUBLIC

0755 PM     HAIL             STUART                  41.51N 94.32W
04/15/2017  M0.75 INCH       GUTHRIE            IA   EMERGENCY MNGR

0754 PM     HAIL             MELCHER-DALLAS          41.23N 93.24W
04/15/2017  M1.00 INCH       MARION             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED REPORTED NICKEL TO
            QUARTER SIZED HAIL ON THE NORTH SIDE OF
            MELCHER-DALLAS.

0740 PM     HAIL             3 SW MENLO              41.48N 94.44W
04/15/2017  M1.00 INCH       ADAIR              IA   TRAINED SPOTTER

            NICKEL TO QUARTER HAIL ALONG INTERSTATE 80
            AT THE MILE MARKER 86 NEAR MENLO.

0736 PM     HAIL             4 S GRINNELL            41.69N 92.74W
04/15/2017  M1.00 INCH       POWESHIEK          IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED UP TO QUARTER SIZED
            HAIL.

0731 PM     HAIL             1 NNW GILBERTVILLE      42.43N 92.22W
04/15/2017  M1.00 INCH       BLACK HAWK         IA   TRAINED SPOTTER

0730 PM     HAIL             MILO                    41.29N 93.44W
04/15/2017  E1.00 INCH       WARREN             IA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0726 PM     HAIL             MILO                    41.29N 93.44W
04/15/2017  M1.00 INCH       WARREN             IA   EMERGENCY MNGR

            IN THE TOWN OF MILO.

0725 PM     HAIL             3 WSW GILBERTVILLE      42.40N 92.26W
04/15/2017  M0.88 INCH       BLACK HAWK         IA   TRAINED SPOTTER

0722 PM     HAIL             TRAER                   42.19N 92.46W
04/15/2017  M1.50 INCH       TAMA               IA   EMERGENCY MNGR

            A WIDE SWATH OF PING PONG HAIL FROM TRAER TO
            HICKORY HOLLOW PARK. TIME ESTIMATED BY
            RADAR.

0720 PM     HAIL             3 WSW MILO              41.27N 93.48W
04/15/2017  M1.00 INCH       WARREN             IA   EMERGENCY MNGR

            180TH AND TRIPOLI.

0718 PM     HAIL             1 S WOODBURN            41.00N 93.60W
04/15/2017  M1.00 INCH       CLARKE             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL
            COVERING HER YARD JUST SOUTH OF WOODBURN.

0718 PM     HAIL             8 W LA PORTE CITY       42.30N 92.35W
04/15/2017  E2.75 INCH       BLACK HAWK         IA   BROADCAST MEDIA

            REPORT OF WINDSHIELDS BROKEN. TIME ESTIMATED
            FROM RADAR.

0715 PM     HAIL             5 SW HUDSON             42.37N 92.52W
04/15/2017  E1.00 INCH       BLACK HAWK         IA   PUBLIC

            REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY
            REPORTER.

0714 PM     HAIL             2 NNE LAMBS GROVE       41.73N 93.06W
04/15/2017  E0.25 INCH       JASPER             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORT VIA SOCIAL MEDIA.

0713 PM     HAIL             8 SW MILO               41.22N 93.57W
04/15/2017  E2.50 INCH       WARREN             IA   PUBLIC

            TIME ESTIMATED FROM RADAR. REPORT VIA SOCIAL
            MEDIA.

0712 PM     HAIL             7 NNE TRAER             42.29N 92.42W
04/15/2017  M1.50 INCH       TAMA               IA   EMERGENCY MNGR

            TRUCK SUSTAINED HAIL DAMAGE JUST SOUTH OF
            THE BLACK HAWK AND TAMA COUNTY LINE ON S
            AVENUE. TIME ESTIMATED BY RADAR.

0710 PM     HAIL             7 E NEW VIRGINIA        41.19N 93.60W
04/15/2017  E1.25 INCH       WARREN             IA   TRAINED SPOTTER

0710 PM     HAIL             5 N TRAER               42.27N 92.45W
04/15/2017  E1.75 INCH       TAMA               IA   BROADCAST MEDIA

            TIME ESTIMATED FROM RADAR.

0658 PM     HAIL             2 NE LINCOLN            42.29N 92.66W
04/15/2017  E1.00 INCH       TAMA               IA   PUBLIC

            ALSO ESTIMATED WINDS OF 40 TO 50 MPH.

0656 PM     HAIL             1 W NEW VIRGINIA        41.18N 93.75W
04/15/2017  M0.75 INCH       WARREN             IA   TRAINED SPOTTER

0651 PM     HAIL             LINCOLN                 42.27N 92.69W
04/15/2017  E1.00 INCH       TAMA               IA   PUBLIC

            VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.

0642 PM     HAIL             2 NNE OSCEOLA           41.06N 93.76W
04/15/2017  E1.00 INCH       CLARKE             IA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL.

0639 PM     HAIL             OSCEOLA                 41.04N 93.77W
04/15/2017  E0.88 INCH       CLARKE             IA   TRAINED SPOTTER

            HAIL LASTED FOR ABOUT 2 TO 3 MINUTES WITH A
            MIXTURE OF PEA UP TO NICKLE SIZE HAIL.

0637 PM     HAIL             4 NE KNOXVILLE          41.36N 93.04W
04/15/2017  E0.75 INCH       MARION             IA   TRAINED SPOTTER

0625 PM     HAIL             6 SSW WELLSBURG         42.35N 92.97W
04/15/2017  M1.00 INCH       GRUNDY             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED LOTS OF DIME TO
            QUARTER SIZED HAIL ALONG HIGHWAY 175 JUST
            EAST OF THE HARDIN-GRUNDY COUNTY LINE.

0623 PM     HAIL             WELLSBURG               42.44N 92.92W
04/15/2017  E0.25 INCH       GRUNDY             IA   BROADCAST MEDIA

            KWWL VIEWER REPORTED PEA SIZE HAIL EAST OF
            WELLSBURG.

0612 PM     HAIL             2 S ELDORA              42.33N 93.10W
04/15/2017  M0.88 INCH       HARDIN             IA   TRAINED SPOTTER

0602 PM     TSTM WND GST     2 SW NEW PROVIDENCE     42.27N 93.20W
04/15/2017  E60 MPH          HARDIN             IA   AMATEUR RADIO

0535 PM     HAIL             2 SSW FONDA             42.56N 94.86W
04/15/2017  E1.50 INCH       POCAHONTAS         IA   TRAINED SPOTTER

0524 PM     HAIL             STORY CITY              42.19N 93.59W
04/15/2017  E0.75 INCH       STORY              IA   AMATEUR RADIO

            TIME ESTIMATED FROM RADAR.

0500 PM     HAIL             4 ENE YETTER            42.34N 94.77W
04/15/2017  M1.00 INCH       CALHOUN            IA   TRAINED SPOTTER

0457 PM     TSTM WND GST     3 NNE SAC CITY          42.46N 94.98W
04/15/2017  E50 MPH          SAC                IA   TRAINED SPOTTER

0446 PM     HAIL             1 SE YETTER             42.31N 94.84W
04/15/2017  E1.00 INCH       CALHOUN            IA   TRAINED SPOTTER

            NICKELS TO QUARTER SIZED HAIL. HAIL COVERING
            THE GROUND. WINDS OF 50 MPH.

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:02 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama58 min
Apr 15, 7:04 PM CDTSevere Thunderstorm WarningDMXDallas28 min
Apr 15, 7:07 PM CDTSevere Thunderstorm WarningDMXMarion, Warren53 min
Apr 15, 7:26 PM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek, Tama64 min
Apr 15, 7:46 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren44 min
Apr 15, 7:49 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie43 min
Apr 15, 8:09 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek22 min
Apr 15, 10:23 PM CDTSevere Thunderstorm WarningDMXMarion, Warren52 min
Apr 15, 10:43 PM CDTSevere Thunderstorm WarningDMXMahaska47 min
Apr 15, 11:14 PM CDTSevere Thunderstorm WarningDMXJasper, Marion20 min
Apr 15, 11:32 PM CDTSpecial Weather StatementDMXLucas, Mahaska, Marion, Monroe, Wapello73 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.